CaltechAUTHORS
  A Caltech Library Service

A Polynomial Method Approach to Zero-Sum Subsets in F^2_p

Pohoata, Cosmin (2017) A Polynomial Method Approach to Zero-Sum Subsets in F^2_p. . (Unpublished) https://resolver.caltech.edu/CaltechAUTHORS:20200110-160359917

[img] PDF - Submitted Version
See Usage Policy.

121Kb

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20200110-160359917

Abstract

In this paper we prove that every subset of F^2_p meeting all p+1 lines passing through the origin has a zero-sum subset. This is motivated by a result of Gao, Ruzsa and Thangadurai which states that OL(F^2_p) = p+OL(F_p)−1, for sufficiently large primes p. Here OL(G) denotes the so-called Olson constant of the additive group G and represents the smallest integer such that no subset of cardinality OL(G) is zero-sum-free. Our proof is in the spirit of the Combinatorial Nullstellensatz.


Item Type:Report or Paper (Discussion Paper)
Related URLs:
URLURL TypeDescription
http://arxiv.org/abs/1703.00414arXivDiscussion Paper
Additional Information:I would like to thank Fedor Petrov for helpful comments on a prior version of this preprint.
Record Number:CaltechAUTHORS:20200110-160359917
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20200110-160359917
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:100650
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:11 Jan 2020 00:32
Last Modified:11 Jan 2020 00:32

Repository Staff Only: item control page